Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

March 3, 2012Randolph County, Stanly County, North Carolina

NWS Raleigh, NC issued this special weather statement at Mar 3, 2012, 1:39 AM EST for Randolph County, Stanly County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2012, 1:39 AM EST (06:39 UTC)
Expired
Mar 3, 2012, 2:30 AM EST
In force
51 min
Issued by
NWS Raleigh, NC

Counties Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS82 KRAH 030639
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 AM EST SAT MAR 3 2012

NCZ038-039-073-074-030730-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
139 AM EST SAT MAR 3 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 230 AM EST...

AT 139 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT 7 MILES NORTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 65 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEWSOM...BADIN
LAKE...NEW HOPE...ULAH...RAMSEUR...STALEY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS 
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND 
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR 
OBJECTS.

&&

LAT...LON 3551 8029 3551 8019 3561 8024 3591 7968
      3590 7955 3551 7956 3551 7976 3539 7974
      3520 8034 3538 8038
TIME...MOT...LOC 0639Z 243DEG 58KT 3542 8027

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 3, 1:33 AM EST, 6 minutes earlier.

Area forecast discussion, Mar 3, 1:33 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
133 AM EST SAT MAR 3 2012

.SYNOPSIS...
A COLD FRONT WILL SWEEP EAST ACROSS THE REGION THIS MORNING. AN
AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT NEAR THE
SOUTH CAROLINA COAST TONIGHT BEFORE MOVING OFFSHORE EARLY SUNDAY
MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 1215 AM SATURDAY...

UPDATE:
THE WARM FRONT HAS PROGRESSED NORTH/NW THROUGH THE HIGHWAY 64
CORRIDOR...AND VISIBILITIES HAVE SIGNIFICANTLY IMPROVED IN ASSOC/W
SOUTHERLY FLOW AND MIXING IN THE WARM SECTOR SOUTH OF THE WARM
FRONT. AS A RESULT...HAVE CANCELLED THE DENSE FOG ADVISORY FROM THE
SOUTHWEST PIEDMONT NORTHEAST INTO WAKE COUNTY. THE DENSE FOG
ADVISORY WILL CONTINUE IN THE NORTH/NW PIEDMONT WHERE THE WARM FRONT
HAS YET TO REACH...AND WHERE DENSE FOG WILL LIKELY PERSIST FOR A FEW
MORE HOURS...ALBEIT SLOWLY ERODING FROM SE-NW. -VINCENT

OVERVIEW:
AN AMPLIFYING NORTHERN STREAM TROUGH OVER THE CENTRAL US WILL GIVE
RISE TO A RAPIDLY DEVELOPING AND INTENSIFYING LOW PRESSURE SYSTEM
OVER THE MIDWEST...ADVANCING NEWD THROUGH THE GREAT LAKES
TONIGHT...BEFORE LIFTING INTO INTO QUEBEC BY SATURDAY. A WARM FRONT
WILL CONTINUE MOVE NORTHWARD THROUGH THE AREA IN ASSOC/W
STRENGTHENING LOW-LEVEL SOUTHERLY FLOW DOWNSTREAM OF THE DEVELOPING
SFC LOW. AS THE DEEPENING SFC LOW PROGRESSES NE INTO THE GREAT LAKES
REGION THIS EVENING...THE TRAILING STRONG COLD FRONT WILL MOVE EAST
THROUGH THE TN VALLEY TO THE SPINE OF THE APPALACHIANS BY 06Z
TONIGHT...CROSSING CENTRAL NC BETWEEN 12-18Z SAT. AN AREA OF LOW
PRESSURE IS EXPECTED TO DEVELOP ALONG THE COLD FRONT LATE
SATURDAY/SATURDAY EVENING ALONG THE CAROLINA COAST AS THE HIGH
AMPLITUDE TROUGH PROGRESSES INTO THE TN VALLEY/DEEP SOUTH.

TEMPERATURES AND PRECIP AMOUNTS:
TEMPERATURES IN THE WARM SECTOR AHEAD OF THE APPROACHING COLD FRONT
WILL NOT FALL MUCH OVERNIGHT REMAINING IN THE 60S ACROSS MUCH OF THE
FORECAST WITH BREEZY SWLY WIND GUSTS OF 20 TO 25 MPH. TIMING OF THE
FRONT HASN'T CHANGED MUCH...EXPECTED TO ADVANCE EASTWARD INTO THE
WESTERN PIEDMONT BETWEEN 09 TO 12Z...AND WILL THEN RACE EASTWARD...
EXITING THE EASTERN CWA AOB 18Z. THUS EXPECT A BROKEN LINE OF
CONVECTION ALONG THE FRONT TO PRODUCE A WIDESPREAD QUARTER TO HALF
INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE ESPECIALLY ACROSS THE
COASTAL PLAIN COUNTIES WHERE THE ANAFRONTAL PRECIP COULD LINGERING
FOR A WHILE IN THE WAKE OF THE FRONT LATE SATURDAY AFTERNOON AND
EVENING. COULD SEE WARMEST TEMPERATURES ACROSS THE WESTERN
PIEDMONT...WHERE RAIN WILL END BY MIDDAY AND WHERE THEY COULD
POTENTIALLY REALIZE SOME LATE AFTERNOON SUNSHINE. HIGHS RANGING FROM
MID/UPPER 60S WEST TO LOWER/MID 60S EAST.

SEVERE THREAT:
ANOTHER LOW CAPE/HIGH SHEAR SYSTEM WILL RESULT IN THE THREAT FOR
AN ISOLATED SEVERE STORM TO DEVELOP ALONG THE BROKEN LINE CONVECTION
AS IT TRAVERSES THE FORECAST AREA. MID-LEVEL LAPSE RATES ARE
FORECAST TO REMAIN BETWEEN 6-6.5 C/KM...WITH MARGINAL MU CAPE AROUND
200-300 J/KG ACROSS THE AREA. ANOTHER FACTOR IN SUPPORTING ONLY AN
ISOLATED THREAT OF SEVERE IS LACK OF UPPER SHORTWAVE SUPPORT/FORCING
AS THE POTENT LOW WILL BE WELL REMOVED FROM THE NORTH AS IT ADVANCES
NE INTO GREAT LAKES. FINALLY...THERE IS GROWING CONCERN THAT WE
COULD SEE ORGANIZED CONVECTION TO OUR SOUTH DISRUPT MOISTURE
TRANSPORT NORTHWARD INTO THE CAROLINA...AS AT THIS VERY MOMENT WE
ARE SEEING AN ORGANIZED LINE(S) OF CONVECTION DEVELOPING BACK ACROSS
THE LOWER MS VALLEY/DELTA REGION AND EXTENDING NE INTO NORTHERN AL
AND NW GA...IN THE MOIST MODERATELY TO STRONG INSTABILITY AXIS
ACROSS THAT REGION. SOME OF THE 12Z/02 HI-RES WRF REF SIMULATIONS
SUGGEST SUCH AN EVOLUTION AS THE FRONT ASSOCIATED CONVECTIVE LINE
PUSH EAST OF THE MTNS. THE ISOLATED SEVERE THREAT WILL GREATEST
ACROSS THE WESTERN PIEDMONT BETWEEN 4 AM TO 9 AM...BETWEEN 6AM TO
11AM IN AND AROUND THE TRIANGLE...AND BETWEEN 9AM TO 1PM IN THE
EAST.

GIVEN UNIDIRECTIONAL SHEAR THROUGHOUT THE COLUMN IN ADVANCE OF THE
COLD FRONT...EXPECT DAMAGING WINDS TO BE THE PRIMARY SEVERE THREAT.
OTHERWISE...EXPECT THE TORNADO POTENTIAL TO BE RELATIVELY LOW AND OF
THE BRIEF/ISOLATED QLCS VARIETY.

WILL REFRESH HWO WORDING TO CONVEY AN ISOLATED SEVERE THREAT
FOR LATE TONIGHT THROUGH MIDDAY SATURDAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 105 AM SATURDAY...

THE CONVECTIVE LINE THAT MOVES EAST ACROSS OUR REGION TO THE COAST
TODAY IS EXPECTED TO PUSH WELL OFFSHORE INTO THE GULF STREAM OR
BEYOND THIS EVENING. AN ADDITIONAL WAVE OF LOW PRESSURE IS EXPECTED
TO DEVELOP IN RESPONSE TO THE MID-UPPER HEIGHT FALLS WITH THE
APPROACH OF THE H5 TROUGH. HPC BELIEVES THAT THE OPERATIONAL MODELS
CONTINUE TO BE TOO FAR WEST (OR TOO CLOSE TO THE COAST) WITH THE
SURFACE WAVE DEVELOPMENT... AND AS NOTED IN LAST NIGHTS DISCUSSION
THIS WILL HAVE A SIGNIFICANT IMPACT ON THE RAINFALL FORECAST FOR
EASTERN NORTH CAROLINA TONIGHT INTO SUNDAY MORNING. ALMOST ALL
OPERATIONAL MODELS SPREAD SIGNIFICANT RAIN (0.25+ INCH) ALL THE WAY
BACK TO THE NORTH AND WEST INTO THE RDU AND ROANOKE RAPIDS AREAS
TONIGHT... WITH UP TO AN INCH FROM FAY TO RWI. IF THE MAIN
CONVECTIVE LINE MOVES OFFSHORE BY EARLY EVENING AND REMAINS STRONG
AS EXPECTED... THEN WE AGREE WITH HPC THAT THE OPERATIONAL MODELS
ARE TOO FAR WEST WITH THE DEVELOPMENT OF THE NEW WAVE OF LOW
PRESSURE. THE WAVE SHOULD FORM ON THE LEADING EDGE OF THE
INSTABILITY WHICH MAY BE WELL OUT IN THE GULF STREAM BY THAT TIME.
THEREFORE... WE WILL TRIM BACK QPF AND POP OVER THE PIEDMONT AND
SANDHILLS... AND GO WITH LIKELY POP ONLY OVER THE COASTAL PLAIN.
EVEN THERE... THE QPF SHOULD BE LIMITED AND MAY END UP BEING LESS
THAN 0.25 INCH. TO THE WEST AND NORTH... NO RAIN IS EXPECTED BUT THE
SKIES SHOULD REMAIN PARTLY TO MOSTLY CLOUDY. LOWS WILL BE MOSTLY IN
THE 40S WITH SOME UPPER 30S NW.

SUNDAY... THE CHANCE OF MORNING RAIN WILL BE CONFINED TO THE SE
COASTAL PLAIN... WITH GOOD DRYING BUILDING IN FROM THE WEST
THROUGHOUT THE DAY. DEW POINTS ARE FORECAST TO FALL RAPIDLY INTO THE
20S WITH A DEEP WEST TO NORTHWEST FLOW AT 10-20 MPH WITH GUSTS TO 25
MPH. EXPECT PARTLY SUNNY SKIES ALL AREAS BY AFTERNOON. HIGHS SHOULD
TOP MOS GUIDANCE BY A FEW DEGREES GIVEN THE EXPECTED MORE ROBUST
DRYING TREND THAN THE OPS MODELS CURRENTLY DISPLAY. HIGHS SHOULD
REACH THE MID TO UPPER 50S. TOTAL SOLID CLEARING IN THE EAST AND
SOUTH SHOULD BE HARD TO COME BY DUE TO THE PROXIMITY OF THE SW TO NE
UPPER JET JUST TO OUR SE... AND THE PLENTIFUL UPPER LEVEL
MOISTURE.

FOR SUNDAY NIGHT/MONDAY: MODELS CONTINUE TO SHOW A VIGOROUS CLIPPER
SHORTWAVE MOVING FROM THE UPPER MIDWEST AND DIVING SE ACROSS THE
MID-ATLANTIC STATES MONDAY. THE TRENDS OF THE MODELS APPEAR TO HAVE
CURRENTLY SETTLED IN A TRACK NEAR THE NC/VA BORDER. THIS WOULD STILL
BE TOO FAR NORTH OF OUR REGION TO BRING ANY THREAT OF EVEN AN LOW
IMPACT WINTERY PRECIPITATION EVENT. SINCE THE STRENGTH AND TRACK OF
THIS CLIPPER WILL ULTIMATELY DETERMINE IF WE WILL BE ON THE WARM OR
COOL SIDE OF THE SYSTEM... WE WILL CONTINUE TO HEDGE ON THE WARM
SIDE GIVEN THE MODELS BIAS IN BEING A BIT TOO STRONG/TOO FAR SOUTH
WITH THESE CLIPPERS MORE THAN 2-3 DAYS OUT. WE WILL NOT MAKE ANY
CHANCES TO THE FORECAST FOR MONDAY WITH ONLY A SLIGHT CHANCE OF RAIN
SHOWERS AND HIGHS AT LEAST IN THE MID 40S TO MID 50S N TO S. QPF
SHOULD REMAIN INSIGNIFICANT (LESS THAN 0.10 OF AN INCH).

SENSIBLE WEATHER... PARTLY CLOUDY/PARTLY SUNNY SUNDAY NIGHT/MONDAY.
LOWS IN THE 30S. HIGHS 45-55.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 120 AM SATURDAY...

A LONGWAVE TROUGH IS FORECAST TO DEVELOP OVER THE WESTERN UNITED
STATES WITH CORRESPONDING UPPER RIDGING TO DEVELOP OVER THE
SOUTHEASTERN UNITED STATES. THIS WILL MEAN A DRY PATTERN FOR MUCH OF
THE WEEK FOR NC. WE SHOULD START CHILLY AS A STRONG (1035+ MB)
SURFACE HIGH IS FORECAST TO BUILD INTO THE REGION FROM THE TENNESSEE
VALLEY MONDAY NIGHT AND TUESDAY. THE HIGH IS FORECAST TO SLOWLY MOVE
OFFSHORE WEDNESDAY. HOWEVER... UPPER RIDGING WILL HOLD TIGHT KEEPING
STRONG SURFACE RIDGING BACK ACROSS THE SE STATES FROM OFF THE
ATLANTIC WELL INTO THE LATTER HALF OF THE WEEK. THERE WILL BE
MODERATION IN TEMPERATURES BY THURSDAY AND FRIDAY.

SENSIBLE WEATHER... CLEARING AND COLD MONDAY NIGHT WITH LOWS IN THE
MID TO UPPER 20S. SUNNY/CLEAR/SUNNY TUESDAY, TUESDAY NIGHT, AND
WEDNESDAY. CONTINUED CHILLY. HIGHS TUESDAY 50-55. LOWS 25-32
WEDNESDAY, WITH HIGHS 55-60.

THURSDAY AND FRIDAY... MOSTLY CLEAR TO PARTLY CLOUDY. LOWS IN THE
MID 30S TO LOWER 40S. HIGHS IN THE 60S EXCEPT SOME LOWER 70S FRIDAY.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
AS OF 840 PM FRIDAY...

VLIFR CONDITIONS HAVE DEVELOPED IN A COLD AIR DAMMING REGIME FROM
KRDU WESTWARD TO KGSO AND KINT. THIS AIR MASS MAY EXPAND SLIGHTLY TO
ENCOMPASS KRWI FOR A FEW HOURS THIS EVENING...BEFORE SLOWLY SCOURING
OUT FROM SOUTHEAST TO NORTHWEST AS A WARM FRONT GRADUALLY RETREATS
NORTHWARD AND RESULTS IN A SLOW SCATTERING OF THE FOG AND LOW
STRATUS. THIS PROCESS WILL BE MOST LIKELY AT KRDU AND KRWI...WHILE
TRIAD TERMINALS ARE APT TO REMAIN LOCKED IN THE LOW OVERCAST AND FOG
UNTIL AN APPROACHING COLD FRONT SWEEPS THROUGH THE TRIAD BETWEEN
10-14Z. THE RETREAT OF THE WARM FRONT WILL ALSO PROMOTE THE
DEVELOPMENT OF A SOUTHERLY SURFACE WIND AT KFAY/KRWI/KRDU THAT WILL
BECOME GUSTY AS THE LOW LEVEL FLOW STRENGTHENS DOWNSTREAM OF THE
COLD FRONT...WHILE LOW LEVEL WIND SHEAR WILL BE POSSIBLE WHERE THE
COLD AIR DAMMING HOLDS AT TRIAD TERMINALS...AFTER MIDNIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS AND ASSOCIATED SUB-VFR CONDITIONS
AND STRONG GUSTY WINDS WILL THEN SPREAD EASTWARD ACROSS CENTRAL NC
ALONG AND AHEAD OF THE AFOREMENTIONED COLD FRONT OVERNIGHT INTO
SATURDAY...BEFORE CONDITIONS GRADUALLY IMPROVE BEHIND THE FRONT
DURING THE MIDDAY AND AFTERNOON HOURS SATURDAY.

LOOKING AHEAD: THE COLD FRONT COULD HANG UP/TEMPORARILY STALL OUT
ALONG THE SOUTHEAST COAST SATURDAY NIGHT THROUGH EARLY
SUNDAY...WHICH COULD RESULT IN LINGERING RAIN SATURDAY NIGHT/EARLY
SUNDAY AT KFAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED SATURDAY
NIGHT THROUGH SUNDAY WITH A SLIGHT CHANCE OF A BRIEF PERIOD OF
SUB-VFR CONDITIONS WITH LIGHT PRECIP MONDAY MORNING AS A STRONG
UPPER LEVEL DISTURBANCE SWINGS EAST THROUGH THE AREA.

&&

.FIRE WEATHER...
AS OF 130 AM SATURDAY...

WNW WINDS AT 10-20 MPH WITH GUSTS TO 25 MPH WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITIES IN THE 25-30 PERCENT RANGE SUNDAY
AFTERNOON. CHILLY TEMPERATURES IN THE 50S ARE EXPECTED. THE COOL
TEMPERATURES ALONG WITH RECENT RAIN SHOULD KEEP FIRE WEATHER
CONCERNS DOWN. WE WILL CLOSELY MONITOR THE RAIN THAT FALLS WITH THIS
EVENT WHICH WILL ULTIMATELY BE A DETERMINING FACTOR IN WHETHER AN
ENHANCED FIRE DANGER STATEMENT WILL BE NEEDED SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 2 AM EST EARLY THIS MORNING FOR
NCZ007-008-021>025-038>040.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT/KRR/CBL
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...MWS/CBL
FIRE WEATHER...BADGETT
Hazardous weather outlook, Mar 3, 12:09 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1209 AM EST SAT MAR 3 2012

NCZ007-021>025-038>040-040515-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-
1209 AM EST SAT MAR 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH 9 AM THIS MORNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A
COLD FRONT WILL PROGRESS EAST FROM THE MOUNTAINS INTO THE
NORTH CAROLINA PIEDMONT BETWEEN 3 AM AND 9 AM. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY
STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS OR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THIS AFTERNOON THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

NCZ009>011-026>028-041>043-073>078-083>086-088-089-040515-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
1209 AM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH NOON TODAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A
COLD FRONT WILL PROGRESS EAST FROM THE MOUNTAINS INTO CENTRAL
NORTH CAROLINA BETWEEN 3 AM AND NOON. SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY STORMS THAT
DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL
BE HIGHEST BETWEEN 3 AM AND 9 AM WEST OF HIGHWAY 1...AND BETWEEN 6
AM AND NOON EAST OF HIGHWAY 1.

.DAYS TWO THROUGH SEVEN...THIS AFTERNOON THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

NCZ008-040515-
GRANVILLE-
1209 AM EST SAT MAR 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH NOON TODAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A
COLD FRONT WILL PROGRESS EAST FROM THE MOUNTAINS INTO CENTRAL
NORTH CAROLINA BETWEEN 3 AM AND NOON. SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. ANY STORMS THAT
DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL
BE HIGHEST BETWEEN 3 AM AND 9 AM WEST OF HIGHWAY 1...AND BETWEEN 6
AM AND NOON EAST OF HIGHWAY 1.

.DAYS TWO THROUGH SEVEN...THIS AFTERNOON THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

VINCENT

In the hours before

Special weather statement, Mar 3, 1:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 AM EST SAT MAR 3 2012

NCZ038-039-073-074-030730-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
139 AM EST SAT MAR 3 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 230 AM EST...

AT 139 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT 7 MILES NORTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 65 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEWSOM...BADIN
LAKE...NEW HOPE...ULAH...RAMSEUR...STALEY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3551 8029 3551 8019 3561 8024 3591 7968
      3590 7955 3551 7956 3551 7976 3539 7974
      3520 8034 3538 8038
TIME...MOT...LOC 0639Z 243DEG 58KT 3542 8027

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:52 PM ESTDense Fog AdvisoryRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 11 more6 hr
Mar 3, 2:40 AM ESTTornado WarningRAHStanly50 min
Mar 3, 2:56 AM ESTSpecial Weather StatementRAHChatham, Durham, Orange, Wake49 min
Mar 3, 3:12 AM ESTSpecial Weather StatementRAHRandolph63 min
Mar 3, 3:28 AM ESTSpecial Weather StatementRAHFranklin, Halifax, Nash47 min
Mar 3, 3:33 AM ESTSevere Thunderstorm WarningRAHChatham, Randolph57 min
Mar 3, 3:45 AM ESTSpecial Weather StatementRAHMontgomery, Stanly45 min
Mar 3, 4:16 AM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake59 min
Mar 3, 4:25 AM ESTSpecial Weather StatementRAHAnson, Richmond50 min
Mar 3, 4:31 AM ESTSpecial Weather StatementRAHHarnett, Lee, Moore44 min
Mar 3, 4:42 AM ESTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person3 hr
Mar 3, 4:43 AM ESTSpecial Weather StatementRAHMoore47 min
Mar 3, 5:01 AM ESTSpecial Weather StatementRAHFranklin, Halifax59 min
Mar 3, 6:04 AM ESTSpecial Weather StatementRAHHoke, Richmond, Scotland41 min
Mar 3, 6:38 AM ESTSpecial Weather StatementRAHCumberland, Sampson52 min
Mar 3, 7:33 AM ESTSpecial Weather StatementRAHSampson27 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.